MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM, COROENT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR22

NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM, COROENT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR22
Model Number 8595535
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as product remains in-situ.Even though root cause cannot be confirmed, extreme force may have may contributed to alleged event.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." ".Warnings, cautions and precautions: if healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant." ¿¿patient education:the patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ¿¿post-operative warnings:during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.".
 
Event or Problem Description
On (b)(6) 2019 a patient underwent spinal procedure at l3/s1 levels.On (b)(6) 2019, the patient reported catching her parent who was about to fall.Patient started experiencing back pain, an mri was taken and indicated the implants were in good position.On (b)(6) 2020, the patient was seen for a postoperative visit in which radiographs indicated a screw was found to be broken at the l5 level.There is no plan for revision procedure at this time.
 
Event or Problem Description
Corrected information found in sections: d1, d2, g5, g7, h2, h6, h10.
 
Additional Manufacturer Narrative
No product has been returned for evaluation as product remains in-situ so the complaint was not confirmed however, review of the reported event identified that the surgeon stated the patient suffered a fall that was the root cause of the excessive force and fracture.No additional investigation required.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." ¿¿patient education: the patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ¿¿post-operative warnings: during the postoperative phase it is of particular importance that the physician keeps the patient well informed of all procedures and treatments.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.".

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS: COROENT THORACOLUMBAR SYSTEM, COROENT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR22
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
MDR Report Key10519073
Report Number2031966-2020-00181
Device Sequence Number3966523
Product Code MAX
UDI-Device Identifier00887517323316
UDI-Public887517323316
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K203201
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8595535
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/13/2020
Initial Report FDA Received Date09/10/2020
Supplement Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR